MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 5800 analyzer (serial number: (b)(6).The investigation determined that the observed differences in hiv titers between the cobas 5800 and cobas 4800 analyzers were likely due to small shifts in the target pcr curves, while the internal control and quality standards remained stable.No product issue was identified with the cobas 5800 reagent kit lot h24934.Potential contributing factors for the observed discrepancies include reagent kit lot variability, instrument-to-instrument variance, and sample handling or storage conditions, such as freezing and evaporation.These factors may have led to cumulative log titer shifts within expected ranges for both platforms.The investigation concluded that the cobas 5800 analyzer and associated reagents were performing within specifications.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged discrepant results were generated during verification analysis of the kit cobas 58/68/8800 hiv 192t ivd on the cobas 5800 analyzer when compared to results previously obtained on the cobas 4800 analyzer.The customer performed testing on 21 patient plasma samples.The samples were collected in gel tubes, plasma was separated, and the samples were stored at -25°c and -20°c.The samples were frozen once prior to measurement on the cobas 4800 analyzer in (b)(6) 2022 and a second time prior to measurement on the cobas 5800 analyzer in (b)(6) 2022.Testing was conducted three times as part of the verification process.Two of the 21 sample results for hiv were questioned.For sample id (b)(6), testing on the cobas 5800 analyzer on (b)(6) 2022 generated an hiv titer of 20 cp/ml.Retesting on (b)(6) 2022 generated an hiv titer of 52.2 cp/ml.The hiv titer previously generated on the cobas 4800 analyzer was 72.5 cp/ml.For sample id (b)(6), testing on the cobas 5800 analyzer on (b)(6) 2022 generated an hiv titer of 7031.3 cp/ml.Retesting on (b)(6) 2022 generated an hiv titer of 10181.7 cp/ml.The hiv titer previously generated on the cobas 4800 analyzer was 20600 cp/ml.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23067274
Report Number2243471-2025-02945
Device Sequence Number21252827
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number09040803190
Device Lot NumberH24934
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown